Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 35, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 21, 2002, 8:06 PM EDT for Monroe County, Noble County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2002, 8:06 PM EDT (00:06 UTC)
- Expired
- Apr 21, 2002, 9:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 881 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 220006 SVRPBZ OHC111-121-220100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 807 PM EDT SUN APR 21 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN OHIO NOBLE COUNTY IN OHIO * UNTIL 900 PM EDT * AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF GRAYSVILLE...MOVING EAST AT 60 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:20 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 21, 3:20 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EDT SUN APR 21 2002 FIRST BATCH OF STEADY PRECIP MOVG EWRD ACRS CWA ATTM. SHD SEE BREAK IN ACTION THIS EVENING BEFORE NEXT ROUND OF PRECIP WORKS ITS WAY IN OVERNIGHT. SEVERAL CONSIDERATIONS FOR THIS FCST...FIRST IS WHETHER FFA IS NEEDED FOR NRN WV COUNTIES. ATTM...WE HAVE DODGED THE FIRST BULLET WITH HEAVIEST PRECIP FALLING JUST SOUTH OF OUR CWA. WITH CURRENT AREA OF STG/SVR TSRA CURRENTLY OVR SRN OH/ERN WV PUSHING FARTHER TO THE SOUTH...DO NOT EXPECT ANY LOCATIONS TO EXCEED FFG VALUES THRU THIS EVENING. HOWEVER...NEXT SHIFT WL NEED TO MONITOR CLOSELY. NEXT CONSIDERATION IS PRECIP TYPE FOR OUR NORTHERN AND MOUNTAIN COUNTIES. FOR TONIGHT...ALTHO IT MAY BE CLOSE FOR EXTRM NRN TIER COUNTIES...FEEL ALL PRECIP WL STAY RAIN. FOR MONDAY...WONT GET ENOUGH COLD AIR IN TIL LATE PM HOURS TO CHANGE PRECIP OVER TO SNOW. ANY LAKE EFFECT SNOWS SHD END MONDAY NIGHT AS H85 CAA SHUTS OFF WITH NO ACCUMULATIONS. DIFFERENT STORY OVER NRN WV/WRN MD MOUNTAINS THOUGH...AS MOIST NW FLOW CONTS THRU THE NIGHT. RIDGES SHD SEE DUSTING OF SNOW ON GRASSY AREAS BY EARLY TUES AM BEFORE NW WINDS/CAA SHUT OFF. SLOW RECOVERY BACK TO SPRING STARTS ON TUES...DESPITE SUNSHINE ACRS THE AREA TEMPS WL BE SLOW TO RECOVER AS H85 TEMPS REMAIN BLO ZERO. FOR EXTNDD...NEXT FRONT APCHS AREA LATE WED PM...BRINGING SHRA/TSRA TO AREA WED NIGHT AND INTO THURS. AFTER ANOTHER BREAK IN THE ACTION...WL BRING NEXT SHOT OF PRECIP IN FOR SAT/SUN AS ANOTHER FRONT CROSSES THE AREA. STRAGER .PBZ... MD...NONE. OH...FLOOD WARNING UNTIL 400 PM EDT MONDAY FOR ZONE OHC031. PA...NONE. WV...NONE.
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.